Article Text

Download PDFPDF
Heart failure associated with ustekinumab therapy for treatment of Crohn’s Disease

Abstract

A man in his 60s with penetrating ileocolonic Crohn’s disease (CD), recently started on ustekinumab therapy, presented with new onset dyspnoea, paroxysmal nocturnal dyspnoea and dependent oedema. He was diagnosed with heart failure (HF) 10 months after starting ustekinumab therapy. His symptoms resolved with discontinuation of ustekinumab and he had recovery of his cardiac function. Though initial studies that led to the U.S Food and Drug Administration (FDA)approval for ustekinumab did not detect a signal for HF, postmarketing surveillance has detected rare cases of HF after initiation of the medication. This is one of the few reported cases of HF associated with ustekinumab therapy for CD.

  • Gastrointestinal system
  • Crohn's disease
  • Heart failure

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.